Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 1, 2007, 9:10 PM CST for Henry County, Alabama; Clay County, Quitman County, Georgia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 9:10 PM CST (03:10 UTC)
- Expired
- Mar 1, 2007, 10:15 PM CST
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Henry County, AL, Clay County, GA, Quitman County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 9:50 PM CST | TSTM WND GST 0 | Standleys Store, GA | SEVERAL TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:39 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 020312
SVRTAE
ALC067-GAC061-239-020415-
/O.NEW.KTAE.SV.W.0015.070302T0310Z-070302T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN SOUTHEAST ALABAMA
NORTHWESTERN CLAY COUNTY IN SOUTHWEST GEORGIA
QUITMAN COUNTY IN SOUTHWEST GEORGIA
* UNTIL 1115 PM EST(1015 PM CST)
* AT 906 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF EUFAULA TO 13 MILES SOUTHEAST OF
TROY...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDWIN BY 930 PM CST...
SCREAMER...LAWRENCEVILLE AND WIRE BRIDGE BY 1040 PM EST...
CROSSROADS...UNION AND STANDLEYS STORE BY 1050 PM EST...
BETHEL AND MORRIS BY 1055 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3177 8517 3172 8521 3171 8543 3162 8541
3168 8495 3196 8492 3198 8507
$$
38-GODSEY1 follow-up statement
000
WWUS52 KTAE 020326
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 PM EST THU MAR 1 2007
ALC067-GAC061-239-020415-
/O.CON.KTAE.SV.W.0015.000000T0000Z-070302T0415Z/
HENRY AL-CLAY GA-QUITMAN GA-
1025 PM EST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
EST(1015 PM CST) FOR QUITMAN...NORTHWESTERN CLAY AND NORTHERN HENRY
COUNTIES...
AT 921 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
EDWIN...OR ABOUT 20 MILES NORTHWEST OF ABBEVILLE...MOVING EAST AT 55
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WIRE BRIDGE...GEORGETOWN...6 MILES NORTH OF RICKS PLACE BY 1040 PM
EST...
CROSSROADS AND HATCHER BY 1045 PM EST...
UNION AND 6 MILES NORTH OF MORRIS BY 1050 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING(400
AM CST FRIDAY MORNING) FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND
SOUTHWESTERN GEORGIA.
LAT...LON 3177 8517 3172 8521 3171 8543 3165 8542
3168 8495 3196 8492 3198 8507
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:15 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 1, 8:15 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EST THU MAR 1 2007
.SHORT TERM...UPDATED ZONE AND MARINE FCSTS FOR TORNADO WATCH #50
WHICH WILL BE EFFECTIVE UNTIL 10Z. SPEED/DIRECTIONAL SHEAR...HIGH
HELICITY VALUES AND MODEST INSTABILITY PER REGIONAL SOUNDINGS
SUGGEST POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES WILL
PERSIST INTO THE OVERNIGHT HOURS. THREAT ENDS FROM WEST TO EAST
TOWARD MORNING AS SQUALL LINE EXITS AND COLD FRONT CLOSELY FOLLOWS.
MADE SLIGHT TWEAKS TO 06Z-12Z POP GRIDS.
&&
.MARINE...ADVISORY CONDITIONS WILL CONTINUE TONIGHT WITH GUSTY S-SW
WINDS AND BUILDING SEAS.
&&
.AVIATION...OCNL IFR-LIFR CIGS AT KTLH AND KPFN WILL GRADUALLY LIFT
ONCE MARINE LAYER ERODES IN RESPONSE TO INCREASING SWLY FLOW.
OTHERWISE...MVFR CIGS WILL PREVAIL THIS EVENING. THE MAIN FCST
CHALLENGE WILL BE THE TIMING OF THE SQUALL LINE AHEAD OF APPROACHING
COLD FRONT. LEFT VCSH FOR ALL TERMINALS...WITH TSRA AFFECTING
KDHN/KPFN 02Z-06Z...KABY 03Z-07Z...KTLH 04Z-08Z AND KVLD 06Z-10Z.
EXPECT REDUCED VSBY IN HEAVY DOWNPOURS AND GUSTY WINDS. THEN
LINGERING SHRA AND MVFR VSBYS WILL OCCUR FOLLOWING PASSAGE OF THE
SQUALL LINE. MVFR CIGS WILL LIFT TO VFR CIGS FROM WEST TO EAST
FRIDAY MORNING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FRIDAY AFTERNOON FOR INLAND WALTON...
HOLMES...WASHINGTON...JACKSON...GULF...CALHOUN...
LIBERTY...GADSDEN...AND LEON.
GM...SMALL CRAFT ADVISORY ALL MARINE LEGS.
&&
JAMSKIHazardous weather outlook, Mar 1, 4:11 AM CST, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EST THU MAR 1 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-021015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/ ..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF THE LOCAL TRI-STATE REGION... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL WATERS THIS AFTERNOON AND INTO EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED INTO MID NEXT WEEK. .SPOTTER STATEMENT... SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING COVERING OUR REGION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BARRY
In the hours before
Local storm report, Mar 1, 6:59 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG FORT GAINES 31.60N 85.05W
03/01/2007 CLAY GA EMERGENCY MNGR
IN CLAY COUNTY. SHERIFF REPORTS NUMEROUS TREES DOWN AND
HOMES DAMAGED IN CLAY COUNTY.
&&
LANIERLocal storm report, Mar 1, 7:02 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL BROADCAST MEDIA
*** 15 FATAL *** MSNBC REPORTS A TOTAL OF 15 FATALITIES
FROM THE TORNADO AT ENTERPRISE HIGH SCHOOL.
&&
LANIERSpecial weather statement, Mar 1, 7:45 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 PM EST THU MAR 1 2007 FLZ007-008-020230- COASTAL WALTON-INLAND WALTON- 745 PM CST THU MAR 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 830 PM CST AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESTVIEW...MOVING EAST NORTHEAST AT 40 MPH. SMALL HAIL...DANGEROUS LIGHTNING...VERY HEAVY RAINFALL...AND WIND GUSTS TO 40 OR 50 MPH ARE EXPECTED WITH THIS STORM. REMEMBER A TORNADO WATCH IS IN EFFECT FOR THIS AREA...AND TORNADOES CAN DEVELOP WITH LITTLE OR NO WARNING. 9-FOURNIER
Local storm report, Mar 1, 8:05 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL BROADCAST MEDIA
*** 17 FATAL, 50 INJ *** MSNBC INTERNET REPORT. 15
FATALITIES AT ENTERPRISE HIGH SCHOOL. TWO ADDITIONAL
FATALITIES IN THE TOWN OF ENTERPRISE ASSOCIATED WITH THE
TORNADO. NUMBER OF INJURIES IS ESTIMATED AND WILL BE
UPDATED AS CONFIRMED INFORMATION BECOMES AVAILABLE.
&&
LANIERSpecial weather statement, Mar 1, 8:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EST THU MAR 1 2007 ALZ068-FLZ009-020315- GENEVA-HOLMES- 814 PM CST THU MAR 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN NORTH FLORIDA... * UNTIL 915 PM CST AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING NORTHEAST AT 45 MPH. PEOPLE IN GENEVA AND HOLMES COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Local storm report, Mar 1, 9:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO ECHO 31.47N 85.46W
03/01/2007 DALE AL EMERGENCY MNGR
UPDATE TO DAMAGE REPORT. TOTAL OF 15 HOMES DAMAGED OR
DESTROYED.
&&
LANIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:36 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 54 min |
| Mar 1, 8:43 PM CST | Tornado Warning | TAE | Geneva, Houston | 32 min |
| Mar 1, 7:18 PM CST | Tornado Warning | TAE | Clay, Quitman | 27 min |
| Mar 1, 7:27 PM CST | Tornado Warning | TAE | Randolph | 36 min |
| Mar 1, 10:38 PM CST | Tornado Warning | TAE | Baker, Dougherty, Mitchell | 37 min |
| Mar 1, 10:56 PM CST | Tornado Warning | TAE | Baker, Dougherty, Mitchell, Tift, Turner, Worth | 49 min |
| Mar 2, 12:56 AM CST | Tornado Warning | TAE | Brooks, Thomas | 24 min |
| Mar 2, 1:25 AM CST | Tornado Warning | TAE | Brooks, Lowndes | 35 min |
| Mar 2, 1:20 PM CST | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.